Has anyone had any problems taking plavix specifically fevers? My husband has been having a problem with a low grade fever and shaking from chills, once a day, for the past three days. My current only guess is that maybe it is a side effect from Plavix that he is now taking. Two tylenol and the fever goes away. Has anyone ever had this reaction to Plavix?
I ran a BIZARRE fever of 102 overnight...strange because I've been taking PLAVIX once every 3 days since January....
Thank you for this mention....I was going crazy wondering what may have caused it (stiff neck had me worried about meningitis!!!)
Was you husband shivering uncontrollably??? I spent the June night under an electric blanket on HIGH...bathroom trips were a HORROR of miserable violent, VIOLENT chills.
Feel weak but otherwise normal today!
Rainmom....talk about COINCIDENCE!!!!!!!
I pray that for me it's a one-time event. I never dreamed of a Plavix connection and had thought that bleeding to death was the worst thing to worry about (not inconsiderable worry though)
Let me know if it recurs with your hubby and I'll do likewise<praying as I type>
Zip2Play - thanks for the reply. He ran the fever for 3 days, once a day, about 5 hours after taking the Plavix. Today he didn't take it - no fever! The shivering was uncontrollable. I figure we'll try about 3 days without it and then go back to see if it is the cause. He is taking 75mg once a day. How much are you on? How did you figure to take it once every three days? Maybe the trick is not to take it every day! We're just guessing. Spoke to a thorasic surgeon today, he said he never heard of this problem, but willingly admitted that he was no expert on the medication. Are you on any other meds? The only other new medication my husband is taking is norvasc 5 mg. Please write back. Thanks again for answering.
I researched the drug fairly extensively and it's biggest claim to fame is the CURE study that shows some increased benefits from clogs for about 2 months with aspirin after a coronary procedure (I had mine at the beginning of January.) I took it daily(standard 75 mg dose- same for everybody) for January with a bloody nose every day and then primarily from fear of deadly serious bleeding I cut it to every second day for February (someone else on the boards does the same). Then in March (after the 60 days of prime benefit) switched to every third day and in April to every 4th day (the stuff remains bioeffective for about 5 days.) I messed up my calendar and think I took one Monday and Tuesday this week....like Peggy Lee, IT GAVE ME FEVER! (and not low grade at all)
I checked out the package insert today and there it was: 1-2.5% incidence of FEVER!
I have only 3 left and haven't decided whether to take them or not (I've long ago decided this bottle would be my last. I don't think I could bear another night like the last one either.
I'll rely on my lifetime friend: aspirin.
(My other drugs which I've been taking since the FLOOD are HCTZ, Cozaar, allopurinol, and Lipitor.) I took Norvasc in December but gave that up fast (amphetamine like for me!)
Personally I think this drug was overprescribed and we will start hearing some horror stories soon...just my Ouija prediction.
Zip2Play - Kept my husband off the Plavix for 5 days - No fevers, no shaking and shivering. He took one more dose on the 5th day and the reaction was the worst of all!! Shivering was awful. He was on the couch with a long sleeve shirt, flannel shirt, light jacket, heating pad, electric blanket and a quilt for hours. Could not warm him up. Blood pressure dropped very, very low. WE ARE DEFINITELY DONE WITH PLAVIX.
Back to the internist in another week or so, hopefully she will have some other ideas. Pressure seems to hang out around 130 or 140 over 68 to 78. It drops to 120 occasionally. Right now he is just on the Toprol XL 200 and Accupril 40 and a 325 Ecotrin. I have be Norvasc but he currently isn't taking it. He is so tired all the time. Thanks for responding. Hope all is well.
I looked at my Plavix bottle..3 left.
I ALMOST took one yesterday after a week and got scared.
Reading your post this morning, I thak God I didn't.
I think I'll NEVER take them (after all those three pills are only a loss of what, $50 (slight exaggeration!!!)
Often once "sensitization" occurs to a medication, the symptoms only get worse.
(Several decades ago I ran a fever of 106 from a strep infection...they iced me down with alcohol- the works. The Plavix chills last weeek were even worse!)